Alert archive / Vermont / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 99, NWS Burlington, VT

August 3, 2007Orleans County, Vermont

NWS Burlington, VT issued this severe thunderstorm warning at Aug 3, 2007, 4:20 PM EDT for Orleans County, Vermont. It was in force for 55 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 3, 2007, 4:20 PM EDT (20:20 UTC)
Expired
Aug 3, 2007, 5:15 PM EDT
In force
55 min
Issued by
NWS Burlington, VT
Area
Counties, with a storm outline in the text

County Orleans County, VT

The radar

The Burlington radar (KCXX), 103 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 3, 4:20 PM EDTHAIL 0.88Orleans, VTPENNY TO NICKEL SIZE HAILSTONES IN VILLAGE OF ORLEANS.
Aug 3, 4:28 PM EDTHAIL 0.88Orleans, VTNICKEL SIZE HAIL REPORTED AT ORLEANS POST OFFICE
Aug 3, 4:37 PM EDTHAIL 1Orleans, VTQUARTER SIZE HAIL NOW REPORTED IN ORLEANS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 3, 12:56 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 8.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2007-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1978 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2007-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1978 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
1353 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBTV 032020
SVRBTV
VTC019-032115-
/O.NEW.KBTV.SV.W.0099.070803T2020Z-070803T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
420 PM EDT FRI AUG 3 2007

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ORLEANS COUNTY IN NORTHEAST VERMONT

* UNTIL 515 PM EDT.

* AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ORLEANS...AND MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES NORTHWEST OF WESTMORE AROUND 425 PM EDT.
  EAST CHARLESTON AND DERBY CENTER AROUND 435 PM EDT.
  WEST CHARLESTON AROUND 440 PM EDT.
  MORGAN CENTER AROUND 450 PM EDT.
  HOLLAND AROUND 455 PM EDT.

THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS...DESTRUCTIVE
HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4500 7190 4491 7194 4487 7189 4479 7199
      4478 7197 4472 7223 4489 7232 4501 7195
      4500 7193 4501 7192

$$

LAHIFF
2 follow-up statements
000 
WWUS51 KBTV 032043
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
443 PM EDT FRI AUG 3 2007

VTC019-032115-
/O.CON.KBTV.SV.W.0099.000000T0000Z-070803T2115Z/
ORLEANS VT-
443 PM EDT FRI AUG 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHEASTERN ORLEANS COUNTY...

AT 436 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS
LOCATED NEAR ORLEANS..MOVING NORTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES SOUTHEAST OF EXIT 27 I91 AROUND 450 PM EDT.
  8 MILES SOUTHEAST OF DERBY CENTER AROUND 455 PM EDT.
  EAST CHARLESTON AND WEST CHARLESTON AROUND 500 PM EDT.
  MORGAN AROUND 505 PM EDT.
  MORGAN CENTER AND 7 MILES SOUTHEAST OF TICE AROUND 510 PM EDT.
  6 MILES SOUTHEAST OF HOLLAND AROUND 515 PM EDT.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4500 7190 4491 7194 4487 7189 4479 7199
      4478 7197 4472 7223 4489 7232 4501 7195
      4500 7193 4501 7192

$$

LAHIFF
000 
WWUS51 KBTV 032113
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
513 PM EDT FRI AUG 3 2007

VTC019-032123-
/O.EXP.KBTV.SV.W.0099.000000T0000Z-070803T2115Z/
ORLEANS VT-
513 PM EDT FRI AUG 3 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ORLEANS COUNTY
EXPIRES AT 515 PM EDT...

SEVERE STORMS HAVE MOVED OUT OF ORLEANS COUNTY AND THE THREAT FOR 
DAMAGING WINDS AND HAIL AS DIMINISHED.

LAT...LON 4500 7190 4491 7194 4487 7189 4479 7199
      4478 7197 4472 7223 4489 7232 4501 7195
      4500 7193 4501 7192

$$

LAHIFF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:45 PM EDT, 35 minutes earlier.

Area forecast discussion, Aug 3, 3:45 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
345 PM EDT FRI AUG 3 2007

.SYNOPSIS...
SCATTERED TO WIDELY SCATTERED THUNDERSTORMS...A FEW SEVERE WILL
AFFECT THE FORECAST AREA THIS EVENING AS A SURFACE FRONT PUSHES
ACROSS NORTHERN NEW YORK AND VERMONT. MEAN HIGH PRESSURE WILL THEN
BUILD EASTWARD FROM THE GREAT LAKES STATES LATER TONIGHT...AND
PERSIST ACROSS THE REGION THROUGH THE REMAINDER OF THIS WEEKEND.
THIS WILL BRING WELCOMED RELIEF TO THE RECENT STEAMY WEATHER
PATTERN...WITH LOWER HUMIDITY AND COOLER MORE SEASONAL TEMPERATURES
EXPECTED.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
UPDATED 345 PM FRIDAY

IMMEDIATE NEAR TERM CONCERN WILL BE ONGOING CONVECTION ACROSS THE
AREA THIS EVENING AND WW #560. AS EXPECTED...A FEW STORMS HAVE
EXCEEDED SVR THRESHOLDS TODAY...MAINLY ACROSS FAR NORTHERN VERMONT
WHERE SEVERAL REPORTS OF LARGE HAIL HAVE BEEN RECEIVED. LATEST LAPS
ANALYSIS STILL REVEALS AMPLE SFC BASED INSTABILITY (CAPES BTWN
2000-3000J/KG) ACROSS MANY AREAS ATTM. THIS FACTOR...COMBINED WITH
APPROACHING SFC FRONT ACROSS SLV SLIDING SOUTHEASTWARD AND ANY
RESIDUAL CONVECTIVE OUTFLOW BOUNDARIES SHOULD ALLOW TSRAS TO PERSIST
THROUGH SUNSET. STEEP SFC TO MID LVL LAPSE RATES SHOULD GRADUALLY
LESSEN DURING THIS TIME FRAME...BUT DUE TO AFOREMENTIONED
INSTABILITY CANNOT RULE OUT A FEW STRONG TO LOCALLY SVR STORMS
THROUGH WATCH EXPIRATION TIME. LATER TONIGHT...GENERAL WX CONDS TO
CALM DOWN AS SFC BNDRY SLIDES EAST OF AREA AND DRIER AIR/SUBSIDENCE
IS ADVECTED EASTWARD INTO REGION AS HIGH PRESSURE BUILDS INTO
REGION. WILL OFFER MIN TEMPS NEAR BLENDED MOS GUIDANCE...PERHAPS A
TAD HIGHER ALONG W/PATCHY AREAS OF FOG...ESP IN AREAS RECEIVING RAFL
TODAY.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
UPDATED 345 PM FRIDAY

REMAINDER OF FCST IN GOOD SHAPE AND ONLY MINOR ADJUSTMENTS NEEDED.
MEAN HIGH PRESSURE STILL ON TRACK TO SLIDE EASTWARD ATOP FA OVER THE
WEEKEND...USHERING IN A WELCOMED COOLER AND CONSIDERABLY DRIER
AIRMASS. HAVE OPTED FOR MINIMAL CLOUD COVER AND SEASONABLE MID
SUMMER TEMPS UNDER LIGHT TO MODERATE WEST TO NORTHWEST FLOW. DID
CHOOSE TO LOWER OVERNIGHT MINS SLIGHTLY IN MTN LOCALES SAT NT/SUN
NT DUE TO RADIATIONAL/DRAINAGE EFFECTS...OTW LITTLE OVERALL
ADJUSTMENTS NEEDED. AFTERWARD...LATEST ENSEMBLE AND AVBL OPERATIONAL
SOLNS NOW COMING INTO CLOSER OVERALL AGREEMENT ADVERTISING SFC TO
MID LVL MOISTURE RETURN BY MONDAY AS TODAY/S FRONTAL BNDRY BEGINS
TO LIFT NORTHEASTWARD AS A WARM FRONT. ENHANCED LIFT ON NOSE OF MID
TO UPPER LVL JET DYNAMICS COMBINED W/AFOREMENTIONED MOISTURE RETURN
SHOULD BE SUFFICIENT TO ALLOW AN INCREASED THREAT OF SHOWERS AND
THUNDERSTORMS...ESP BY THE AFTERNOON HOURS. HAVE NUDGED OVERALL POPS
SLIGHTLY DURING DAYLIGHT HOURS ACCORDINGLY.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
UPDATED 345 PM FRIDAY

COLD FRONT TO MOVE THROUGH THE REGION MONDAY NIGHT...WITH CHC
RW/TRW. CHC POPS TO REMAIN IN FORECAST THROUGH WEDNESDAY WHEN A WEAK
SHORTWAVE TROUGH MOVES THROUGH. LOWEST CHANCES WOULD BE TUESDAY
NIGHT...BUT SREF ENSEMBLE PRECIP INDICATES CHC ALL THE WAY THROUGH.
FROM WEDNESDAY ONWARD...HIGH PRESSURE SETTLES IN OVER REGION WITH
DRY FORECAST THROUGH END OF REGION. NEAR ZONAL FLOW WITH NO
INTRUSIONS OF VERY WARM OR COOL AIR...SO TEMPS NEAR SEASONAL NORMS
OF UPPER 70S/LOW 80S FOR HIGHS...AND UPPER 50S/LOW 60S FOR LOWS.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
UPDATED 200 PM FRIDAY

=== THROUGH 18Z SATURDAY ===
SCT TSTMS ARE DEVELOPING AT 1745Z ALONG A LINE FROM NRN FRANKLIN
COUNTY VT SWWD ACROSS THE NRN ADIRONDACKS. STORMS WILL INCREASE IN
COVERAGE AND INTENSITY THRU THE PEAK HEATING HRS THIS AFTN RESULTING
IN BRIEF HVY RAIN AND POTENTIAL SVR WIND GUSTS WITH STRONGER CORES.
CONDITIONS AT THE TAF SITES WILL GENERALLY BE VFR EXPECT BRIEFLY IFR
WITH PASSAGE OF TSTMS. STORM MOTIONS SUGGEST STRONGER GUSTS
ASSOCIATED WITH GUST FRONTS WILL COME OUT OF A WLY DIRECTION...WITH
GUSTS APPROACHING SVR LIMITS POSSIBLE LOCALLY THRU THIS EVENING.

ACTIVITY DECREASES BY LATE THIS EVENING WITH SFC BNDRY/FRONT
CLEARING THE CWA TO THE EAST BY MIDNIGHT. WINDS WILL GENERALLY SHIFT
TO THE WEST FOLLOWING THE BNDRY LATE THIS EVENING/OVERNIGHT...THEN
BECOMING NWLY AROUND 10KTS EARLY SATURDAY WITH MOSTLY CLR SKIES
EXPECTED.

=== 18Z SATURDAY THROUGH TUESDAY ===
SFC HIGH PRESSURE OVER THE GREAT LAKES REGION AT 18Z SATURDAY BUILDS
EWD OVER THE NORTH COUNTRY THRU 18Z SUNDAY BRINGING LIGHT WINDS AND
VFR CONDITIONS. RETURN SWLY LOW-LEVEL FLOW BY MONDAY AFTN BRINGS A
CHANCE OF SHOWERS AND THUNDERSTORMS...FOLLOWED BY CONTINUED CHANCE
FOR SHOWERS/TSTMS MONDAY NIGHT AS NEXT SFC COLD FRONT APPROACHES THE
AREA FROM THE WEST PER 12Z GFS. PERIODS OF MVFR CONDITIONS CAN
THEREFORE BE EXPECTED MONDAY AFTN THRU MONDAY NIGHT.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...JMG
NEAR TERM...JMG
SHORT TERM...JMG
LONG TERM...HANSON
AVIATION...BANACOS
Hazardous weather outlook, Aug 3, 1:04 PM EDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
104 PM EDT FRI AUG 3 2007

NYZ026>031-034-035-087-VTZ001>012-016>019-041715-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
104 PM EDT FRI AUG 3 2007

...SEVERE THUNDERSTORM WATCH 560 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

HANSON

In the hours before

Local storm report, Aug 3, 3:05 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
305 PM EDT FRI AUG 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             RICHFORD                45.00N 72.67W
08/03/2007  E1.75 INCH       FRANKLIN           VT   PUBLIC

            GOLF BALL SIZE HAIL REPORTED AT RICHFORD COUNTRY CLUB

&&

LAHIFF
Local storm report, Aug 3, 3:10 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
310 PM EDT FRI AUG 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             NORTH TROY              45.00N 72.40W
08/03/2007  E0.88 INCH       ORLEANS            VT   POST OFFICE

            PENNY TO NICKEL SIZE HAIL REPORTED AT NORTH TROY POST
            OFFICE

&&

LAHIFF
Local storm report, Aug 3, 3:11 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
311 PM EDT FRI AUG 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             NORTH TROY              45.00N 72.40W
08/03/2007  E1.00 INCH       ORLEANS            VT   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED BY SPOTTER

&&

LAHIFF
Special weather statement, Aug 3, 3:39 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
339 PM EDT FRI AUG 3 2007

VTZ005-008-009-017-018-032015-
WASHINGTON-EASTERN CHITTENDEN-WESTERN CHITTENDEN-EASTERN
ADDISON-WESTERN ADDISON-
INCLUDING...BOLTON...BUELS GORE...CAMELS HUMP STATE PARK...DUXBURY...
EAST CHARLOTTE...EAST MONKTON...EXIT 10 I89...EXIT 9 I89...FAYSTON...
HANKSVILLE...HINESBURG...HUNTINGTON...HUNTINGTON CENTER...
JONESVILLE...LITTLE RIVER STATE PARK...MIDDLESEX...MONKTON...
MORETOWN...MT. PHILO STATE PARK...NORTH DUXBURY...NORTH FAYSTON...
NORTH FERRISBURGH...RICHMOND...SHELBURNE...SHELBURNE FALLS...SOUTH
DUXBURY...ST. GEORGE...STARKSBORO...WATERBURY AND WATERBURY CENTER
339 PM EDT FRI AUG 3 2007

AT 337 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER MT. PHILO STATE PARK...MOVING EAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR HUNTINGTON...HANKSVILLE BY 350 PM...
NEAR BOLTON BY 410 PM...NEAR DUXBURY AND WATERBURY BY 420 PM.

SMALL HAIL AND WIND GUSTS OF 35 MPH OR HIGHER MAY ACCOMPANY THE
THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM EDT.

HANSON
Local storm report, Aug 3, 3:47 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
347 PM EDT FRI AUG 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             HIGHGATE SPRINGS        44.97N 73.10W
08/03/2007  E1.00 INCH       FRANKLIN           VT   PUBLIC

            NICKEL TO QUARTER SIZE HAIL REPORTED AT GENERAL STORE IN
            HIGHGATE SPRINGS

&&

LAHIFF
Special weather statement, Aug 3, 3:51 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
351 PM EDT FRI AUG 3 2007

VTZ003-004-032045-
ORLEANS-ESSEX-
INCLUDING...CANAAN
351 PM EDT FRI AUG 3 2007

AT 348 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER WEST CHARLESTON...MOVING EAST AT 20 MPH.

THE THUNDERSTORM WILL BE 7 MILES NORTH OF ISLAND POND BY 400 PM...5
MILES SOUTH OF NORTON BY 420 PM...6 MILES SOUTHWEST OF CANAAN AND 7
MILES NORTHWEST OF LEMINGTON BY 450 PM.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1000 PM.

THIS THUNDERSTORM IS PRODUCING FREQUENT DEADLY LIGHTNING. SEEK SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

SMALL HAIL AND WIND GUSTS OF 35 MPH OR HIGHER MAY ACCOMPANY THE
THUNDERSTORMS.

LAHIFF

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 7:24 AM EDTSevere Thunderstorm WarningBTVFranklin33 min
Aug 3, 1:37 PM EDTSevere Thunderstorm WarningBTVFranklin53 min
Aug 3, 2:30 PM EDTSevere Thunderstorm WarningBTVOrleans60 min
Aug 3, 3:20 PM EDTSevere Thunderstorm WarningBTVFranklin55 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.